Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Two-parameter groups of formal power series

Author: Abselom Ran
Journal: Trans. Amer. Math. Soc. 146 (1969), 349-368
MSC: Primary 32.10; Secondary 22.00
MathSciNet review: 0252670
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: By $ {\Omega ^F}$ we denote the group of the formal power series having the form $ F(z) = \Sigma _{q = 1}^\infty {f_q}{z^q},{f_1} \ne 0$, with respect to formal composition of power series.

The problem of analytic iteration leads to the study of subgroups of $ {\Omega ^F}$, having the form

$\displaystyle F(z,s) = \sum\limits_{q = 1}^\infty {{f_q}(s){z^q}} $

where the coefficients $ {f_q}(s)$ are analytic functions of the complex parameter s, such that for any two complex numbers s and t the formal law of composition

$\displaystyle F[F(z,s),t] = F(z,s + t)$

is valid [6], [8].

The purpose of the present paper is to study similar two-parameter subgroups of $ {\Omega ^F}$. In §1 r-parameter analytic subgroups of $ {\Omega ^F}$ are defined, as well as other concepts connected with the problem. In §2 the importance of two-parameter subgroups is emphasized. It is shown that the number of parameters of analytic subgroups of $ {\Omega ^F}$ can always be reduced to two at most. The existence of a countable number of classes of the two-parameter subgroups of $ {\Omega ^F}$ is shown. §3 gives the explicit form of the coefficients $ {f_q}({a^1},{a^2})$ of a two-parameter subgroup of $ {\Omega ^F}$:

$\displaystyle F(z,{a^1},{a^2}) = \sum\limits_{q = 1}^\infty {{f_q}({a^1},{a^2}){z^q}} .$

In §4 the existence of canonical representations for two-parameter analytic subgroups of $ {\Omega ^F}$ is proven, and it is shown that every two-parameter analytic subgroup of $ {\Omega ^F}$ is globally isomorphic to one of the groups

$\displaystyle {H_n}(z,{a^1},{a^2}) = (1 + {a^1})z/{(1 + {a^2}{z^n})^{1/n}},\quad n = 1,2, \ldots $

(no two of which are globally isomorphic to each other).

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 32.10, 22.00

Retrieve articles in all journals with MSC: 32.10, 22.00

Additional Information

Article copyright: © Copyright 1969 American Mathematical Society

American Mathematical Society